Conference schedule – 2017 Greenville

HKSNA 2017 TENTATIVE SCHEDULE
(Subject to change, last updated 2/8/17)

*P = Paper; LR = Lecture-recital; MR= Mini-recital

WEDNESDAY APRIL 26

Venue: Zen, 924 South Main Street (https://zengreenville.com/)
1:00PM Registration and exhibition open

Venue: St. Andrew’s Episcopal Church, 1002 South Main Street (one block away from Zen; https://www.standrewsgreenville.org/)
7:00PM Opening Concert by Sally Todd, Marina Rodriguez-Brià, Patrick Hawkins, Anne Acker and guest musicians from the Vista Ensemble and Savannah Baroque

Venue: Zen, 924 South Main Street
9:00PM Post-Concert Reception (Open Bar) until 10:00PM

THURSDAY APRIL 27

Venue: Zen, 924 South Main Street

8:30AM Vivian Montgomery & Albano Berberi (Room A)
It’s a Long Story: Following the Narratives of Eccentric Works for Harpsichord (MR)
9:00AM Natalie Khatibzadeh and Walton Lott (Room A)
C.P.E. and J.C. Bach Trios Arranged for Two Keyboards
9:30AM Satono Norizuki (Room A)
A Selection of Original Harpsichord Music and Transcriptions by D’Anglebert (MR)

10:00AM Break (10 minutes) and transition to Room B

10:10AM Sandra Mangsen (Room B)
Playing Songs without Words (LR)
10:40AM Monique Arar (Room B)
Deciphering Durante: A Guide to “the Rules” (P)
11:10AM Marina Rodríguez-Brià (Room B)
Fernando Sor in London: His relationship with the London Piano School (LR)

11:40AM Lunch on your own

1:15PM TBA (Instrument Builder Roundtable / Instrument Demonstration)
1:45PM Andrew Collett (Room A)
Handel’s Suite No. 7 in G minor (MR)
2:15PM Francis Yun (Room A)
The Fugue Exercises and the Six Voluntaries of Handel (LR)
2:45PM John Watson (Room A)
Keyboards of Many Voices: Reanimating Two British-American Monuments (P)
3:15PM Beverly Biggs and Elaine Funaro (Room A)
Haydn at Home: A Duo Harpsichord Performance of His Concerto in D major, Hob. XVIII/11 (MR)

3:45PM Break (15 minutes) and transition to Room B

4:00PM Rebecca Pechefsky (Room B)
Antonio Soler in London (MR)
4:30PM Thomas Strange (Room B)
The First Fifty Years of Piano Making in America (P)
5:00PM Ardo Duo (Byron Petty & Shuko Watanabe) (Room B)
John Field’s Sonata Op. 1, No. 1 in E-flat Major (1801) and George Frederick Pinto Grand Sonata in C minor (1803)

5:30PM Dinner on your own (2 hours)
HKSNA Board Meeting (location TBA)

7:30PM Evening Concert by Lomazov-Rackers Piano Duo (Room A)

FRIDAY APRIL 28

Venue: Zen, 924 South Main Street

8:30AM Matt Bengtson (Room B)
Alexander Reinagle’s “Philadelphia” Sonata no. 3 in C major
9:00AM Linda Pointer (Room B)
James Hewitt (1770-1827), His Life and Music
9:30AM Patrick Hawkins (Room B)
Cultural Exportations to the New World: The English Piano in Charleston, South Carolina, during the Late Eighteenth Century (P)
10:00AM Karen Hite Jacob (Room B)
A Newman and Brother Piano ca. 1850: Its Story and Music in North Carolina
10:30AM Maria Rose (Room B)
Clementi and Hummel (MR)

11:00AM Break (10 minutes) and transition to Room A

11:10AM Stephanie Schmidt (Room A)
A Musical Snapshot of the Antebellum South (MR)
11:40AM Artis Wodehouse (Room A)
Theme and Variation on Melodies from the British Isles: America’s First Important Piano Music (LR)

12:10PM Lunch on your own (1 hour 20 minutes)

1:30PM Sonia Lee (Room B)
Follies and Fantasies: Music of Schubert, Gossec and Kalkbrenner (MR)
2:00PM Randall Love (Room B)
Franz Schubert’s Piano Sonata in A Major, D. 664

2:30PM Break (10 minutes) and transition to Room A

2:40PM The Karr-Yang Duo (Room A)
Felix Mendelssohn (1809-1847): Unfinished Works for Violin and Piano (MR)
3:10PM Robin Morace (Room A)
Chopin in England (MR)
3:40PM Keith Heimann (Room A)
“The Soul of the Home”: The Steadfast Image of the Piano in The Etude Music Magazine (P)
4:10PM Larry Palmer (Room A)
Chopin as Early Music: Some Performance Suggestions (P)
4:40PM Albero Macrì (Room A)
From Motet to Tablature: Diminutions in the “Giordano 4” Volume of The Turin Tablature

5:10PM Dinner on your own

Venue: St. Andrew’s Episcopal Church, 1002 South Main Street
7:00PM Evening Concert by the Muses’ Delight Ensemble

SATURDAY APRIL 29

Sessions are held in multiple locations on this day. Attendees may carpool, or ride on a chartered bus for an additional fee. Further details forthcoming.

Venue: St. James Episcopal Church, 301 Piney Mountain Rd (http://www.stjamesgreenville.org/). Information on St. James’ organ can be found at: http://www.stjamesgreenville.org/st-james-organ.html.

8:45AM Chere Ko
Organ Music of Stanley, Hawdon and Camidge (MR)
9:15AM Charles Tompkins (and Karen Eshelman)
TBA
9:45AM Frances Fitch
Organ Music in Spain’s American Colonies (MR)

10:15AM Break (15 minutes)

10:30AM Vicent Bru i Soler
A Study of Keyboard Treatises Contemporary to Sebastian Aguilera de Heredia (LR)
11:00AM Alexander Meszler
Nicolas Lebègue in the New World (LR)
11:30AM Leon W. Couch III
Affections and Musical-Rhetorical Interpretations of Buxtehude’s Praeludia (MR)

12:00PM Lunch on your own (boxed lunch)

Venue: Daniel Music Building, Furman University, 3300 Poinsett Highway (http://www.furman.edu/academics/music/Pages/default.aspx)
Classroom B (Two Parallel Sessions)

1:20PM Judith Conrad
Music of Carlos Seixas (1704-1742) (LR)
1:55PM Gilad Rabinovich
C. P. E. Bach’s Varied Reprises and Gjerdingen’s Galant Schemata: Implications for Analysis, Historical Improvisation, and Pedagogy (P)

2:25PM Break (5 minutes)

2:30PM Marcos Krieger
From the Old World to the New: The Transmission of Basso Continuo Practices from
Portugal to Colonial Brazil (P)
3:00PM Mario Aschauer
Mozart 2.0: The Case of the Sonata in A Major, K. 331 (P)
3:30PM John McKean
Paired Fingering, Continuo Playing, and the Advent of Modern Keyboard Technique (P)

Venue: Daniel Music Building, Furman University, 3300 Poinsett Highway
(http://www.furman.edu/academics/music/Pages/default.aspx)
Classroom A (Two Parallel Sessions)

2:30PM TBA
3:00PM Sarah Davies
Gebt uns Orgeln!: The Toggenburger Hausorgel in the Context of Swiss Protestant Organ Building, c.1600-1820 (Lecture)
3:30PM Charles Brewer
A matter of minute details”: C.P.E. Bach’s Revisions to the Sonata in E minor (Wq. 65/30) (P)

4:00PM Break (15 minutes)

Daniel Recital Hall, Daniel Music Building

4:15PM Carol lei Breckenridge
The Cristofori Piano: A Journey from Italy through Spain and Germany to England (Recital, 45 minutes)

Venue: Private Residence, 209 Edgemont Street, Easley SC, 29642

6:00PM Dinner and General Membership Meeting
8:00PM Final concert by Andrew Willis

Transport back to a downtown location